MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA22-80/I16-40
Medical Device Problem Codes Malposition of Device (2616); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially implanted with an afx2 bifurcated stent graft and limb stent graft to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure, a type iiia endoleak was detected due to insufficient overlap between the grafts in the left iliac with a leak around the junction.The physician plans to re-intervene, and the patient is reportedly in stable condition.
 
Event or Problem Description
The patient was initially implanted with an afx bifurcated stent graft and iliac limb to treat an abdominal aortic aneurysm (aaa).Approximately two (2) years post initial procedure, a type 3a endoleak was detected.Upon further internal review of imaging it was noted there is not enough overlap between the grafts in the left iliac and there is a leak around the junction.The proximal graft is low with no endoleak at that point.The physician plans re-intervene.Currently the patient is stable.Additional information: the physician reported that there was no device failure, as the device was implanted with not enough overlap during the initial procedure.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix was unable to confirm the reported type 3a endoleak.This is not consistent with the reported adverse event/incident.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.However, it was reported by the physician that there was no device failure, as the device was implanted with not enough overlap during the initial procedure.The final patient status was reported to be stable.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx2.Corrections: b5: describe event or problem has been updated.G1,2: contact office- contact has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key11140316
Report Number2031527-2021-00005
Device Sequence Number3950186
Product Code MIH
UDI-Device Identifier00818009015006
UDI-Public(01)00818009015006(17)181212
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/12/2018
Device Model NumberBEA22-80/I16-40
Device Lot Number1766879-003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date01/08/2021
Supplement Report FDA Received Date03/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX LIMB STENT GRAFT, SN (B)(4); AFX LIMB STENT GRAFT, SN (B)(4); AFX LIMB STENT GRAFT, SN (B)(4); AFX LIMB STENT GRAFT, SN (B)(4)
Outcome Attributed to Adverse Event Other;
Patient Age79 YR